MAUDE Adverse Event Report: CONMED LARGO EXOSHAPE SOFT TISSUE FASTENER FEMORAL, 9 MM X 21 MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO EXOSHAPE SOFT TISSUE FASTENER FEMORAL, 9 MM X 21 MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 1600-00-009
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, 1600-00-009, exoshape soft tissue fastener femoral, 9 mm x 21 mm, was being used during an unknown surgery on (b)(6) 2022 when it was reported, ¿we had another of these break today, tip broke off during implantation.¿ there was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that tip broke off during implantation and fell into the surgical site, but was retrieved.Another implant was used to complete the surgery and the delay in time was "just to open another implant".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of implant broke during implantation was confirmed.Visual examination of the returned used device, item 1600-00-009 confirmed the reported problem, and found implant broken off and still attached to the driver shaft.Improper delivery, implant did not deploy correctly and broke off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: always handle the exoshape femoral soft tissue fastener carefully.The surface of the implant must always be protected from damage during handling.Avoid contacting the implant with other tools or materials that could notch, scratch, or otherwise damage the implant surface.Damage to the implant¿s surface finish may result in loss of proper mechanical function of the device.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.

Brand Name
EXOSHAPE SOFT TISSUE FASTENER FEMORAL, 9 MM X 21 MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13964794
Report Number1017294-2022-00041
Device Sequence Number19874681
Product Code MBI
UDI-Device Identifier20845854082147
UDI-Public(01)20845854082147(17)230322(10)1191090
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K132783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Catalogue Number1600-00-009
Device Lot Number1191090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Patient EthnicityNon Hispanic